Article Text

PDF

Images in Emergency Medicine: Acute severe coronary spasm associated with 5-fluorouracil chemotherapy
  1. S Duran1,
  2. S Bulur1,
  3. S Bahadir Sozen1,
  4. C Bilir2,
  5. C Uyan3,
  6. R Akdemir4
  1. 1Abant İzzet Baysal University Düzce Faculty of Medicine, Department of Cardiology 81620, Konuralp Düzce, TURKEY
  2. 2Abant İzzet Baysal University Düzce Faculty of Medicine Department of Internal Medicine 81620, Konuralp Düzce TURKEY
  3. 3Abant İzzet Baysal University, Izzet Baysal Medical School, Department of Cardiology, 14000 Bolu, TURKEY
  4. 4Abant İzzet Baysal University Düzce Faculty of Medicine, Department of Cardiology 81620, Konuralp Düzce, TURKEY
  1. Correspondence to:
 Ramazan Akdemir
 MD, Abant İzzet Baysal Universitesi, Düzce Tıp Fakültesi 81620, Konuralp Düzce TURKEY; rakdemir{at}yahoo.com

Statistics from Altmetric.com

Cardiotoxicity is an uncommon adverse effect of 5-FU treatment. Prevalence of 5- fluorouracil (FU) - induced cardiotoxicity is 2–18%, and represents an interesting clinical challenge.1 A 62 year old male was admitted to our emergency department with severe dyspnea, chest pain, diaphoresis, nausea, and pruritis after the completition of a regimen of 5-FU chemotherapy for gastric adenocarcinoma. The ECG showed sinus tachycardia and global ST segment elevation in all leads except in DIII, aVR and V1 (Fig 1). Chest pain and ECG changes resolved at 30th minute of the nitroglycerin infusion with the dose of 60 μg per minute. Coronary angiography has not demonstrated any pathology.

Figure 1

 ECG shows severe and extensive ST segment elevations early after the treatment.

The patient was discharged on medical therapy including ASA, amlodipine 5 mg, atorvastatin 10 mg. He has been symptom-free for six months.

REFERENCE

View Abstract

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.